MAUDE Adverse Event Report: STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X440MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X440MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 2333-1144S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 12/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; disposed by hospital.
 
Event or Problem Description
As reported, "nail and screw breakage of alpha gt femoral nail.Patient was referred from er with broken hardware around nonunion site of a former proximal femoral fracture.Surgery was performed to remove hardware and replace in order to achieve union.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, based on x-rays provided, only, a broken nail could be verified.According to event details given within product inquiry the item was removed on (b)(6) 2022 ¿¿removed on (b)(6) and replaced with smith and nephew metatan¿ which is a hint to insufficient bone healing after an implantation duration of approximately 7 months.Furthermore, a non-union, confirmed by hcp, and diabetes were reported.Finally, it is unknown which post-operative weight-bearing behavior instructions were given by the surgeon and if the patient was compliant to this.Images available were forwarded to a medical expert for review and further statement ¿ excerpts: ¿¿despite momentum (distal screw fractured), the very oblique and unfavorably sub trochanteric fracture gap has not healed.This shows hypertrophic callus formation around the fracture¿¿ the question if this could be in correlation with the reported diabetes was stated as following: ¿could certainly be a reason.So this as a patient-specific.On the other hand, the broken screw shows that dynamic locking would probably have been appropriate here-although with the risk that the fracture ends slipped past each other, so to speak.There is a relatively large amount of space in the proximal portion, which also prevented compression in the joint space.Perhaps a cerclage would have helped proximally, but this could only be well assessed with an immediate postoperative image¿¿ one requirement for successful nail treatment is a timely bone healing in order to relieve the implant[s] over the progressing time of implantation.Potential adverse effects are clearly pointed out in the labelling.Nevertheless, based on the information given an exact root cause of the reported event could not be determined and a thorough technical statement was impossible, but it could not be excluded that it is rather related to patient conditions [non-union/ diabetes] and thus, classified as patient-patient factors issue.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.

Brand Name
FEMORAL NAIL GT, RIGHT T2 ALPHA FEMUR ANTEGRADE Ø11X440MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16225506
Report Number0009610622-2023-00015
Device Sequence Number5490168
Product Code HSB
UDI-Device Identifier07613327286595
UDI-Public07613327286595
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K191271
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2333-1144S
Device Catalogue Number23331144S
Device Lot NumberK0E82E6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date03/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight165 KG